MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-405-SST
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that during the procedure, the micropuncture transitionless access set dilator stretched as it was withdrawn from the patient's groin.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information regarding event details and patient anatomy has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, specifications, quality control, functional testing, and visual inspection of the returned device was conducted during the investigation.One used micropuncture transitionless access set was returned for evaluation.The sheath and dilator lengths were examined, as well as the connection of the sheath and dilator to their respective hubs.The sheath length met requirement, while the dilator was elongated.A one (1) millimeter (mm) compression in the dilator was noted 6.3 centimeters (cm) from the proximal hub, and approximately 4 cm of elongation starting from the proximal end.Both the sheath and dilator were securely connected to their hubs, and a smooth transition between the sheath and dilator was noted.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Following production, the devices are 100% inspected for damage.Review of the device history record of the finished product shows three nonconforming events for device components that could contribute to this failure mode.The affected parts were reworked prior to completion of the work order.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7114638
Report Number1820334-2017-04349
Device Sequence Number11236558
Product Code DYB
UDI-Device Identifier00827002479500
UDI-Public(01)00827002479500(17)200628(10)8027025
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMPIS-405-SST
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/30/2017
Supplement Date Received by Manufacturer03/08/2018
Initial Report FDA Received Date12/13/2017
Supplement Report FDA Received Date03/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1